# SDR 96ZZZX168

- Difficulty date: December 8, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9100Z
- Make and model: Piper PA-46-310P
- Aircraft serial: 4608014
- System (JASC): 5551 · Horizontal Stabilizer, Attach Fittings
- Part: Bracket
- Part number: 8346403
- Condition: Corroded
- Location: Fwd Horiz Stab
- Part time: 2,312 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION, FOUND FORWARD HORIZONTAL STABILIZER BRACKETS EXFOLIATED.  PIPER SB 962, WHICH PERTAINS TO THIS AREA, HAD BEEN PREVIOUSLY C/W.  THESE BRACKETS ARE HARD TO SEE WITHOUT A MIRROR AND, LIKEWISE, ARE HARD TO CLEAN.  SUBMITTER STATED THIS PROBLEM (CORROSION) IS CAUSED BY 2 THINGS:  INCREASES OF MOISTURE INTO EMPENNAGE, AND DISSIMILAR METALS.  BRACKETS ARE STEEL, STRUCTURE IS ALUMINUM.  IT IS HIGHLY RECOMMENDED THIS BE A MANDATORY REPLACEMENT ITEM AFTER 2 YEARS OR EXPOSURE TO CORROSIVE ENVIRONMENT.
